# SDR 98ZZZX1706

- Difficulty date: April 27, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Filed by: PHI Aviation, LLC, repair station HEER617E
- Aircraft: N1546G
- Make and model: Skrsky S76A
- Aircraft serial: 760076
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Spur Gear
- Part number: 7635109032047
- Condition: Fractured
- Location: M/R Gearbox
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INVESTIGATION INTO A SERIES OF CHIP DETECTOR LIGHTS ON THE MAIN GEARBOX REVEALED THE SPUR GEAR HAD FRACTURED IN THREE PLACES.  THE WEB OF THE GEAR HAD TWO SEPARATE FRACTURES AND THE SHAFT OF THE GEAR HAD ONE FRACTURE.  TWO OF THE PINS (P/N HL12VLJ-8-5/6) THAT SECURE THE SPUR GEAR ASSEMBLY TOGETHER HAD ALSO SHEARED.  MANY OTHER PINS SHOWED SIGNS OF WORKING. THE MAIN GEARBOX WAS OVERHAULED 227 OPERATING HOURS PRIOR TO THIS OCCURRENCE.  THE SPUR GEAR IS NOT A LIFE LIMIT PART; THEREFORE, HISTORICAL RECORDS ARE NOT REQUIRED AND THE TOTAL TIME IN SERVICE OF THE GEAR IS NOT KNOWN AT THIS TIME.
